Alert archive / Missouri / Red Flag Warnings in 2025
Red Flag Warning 7, NWS Springfield, MO
NWS Springfield, MO issued this red flag warning at Mar 17, 2025, 2:10 PM CDT for Bourbon County, Cherokee County, Crawford County, Kansas; 31 counties in Missouri. It took effect at Mar 18, 2025, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2025, 2:10 PM CDT (19:10 UTC)
- In effect from
- Mar 18, 2025, 12:00 PM CDT
- Expired
- Mar 18, 2025, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
All 34 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 25 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2712 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
260 WWUS83 KSGF 171910 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 210 PM CDT Mon Mar 17 2025 KSZ073-097-101-MOZ055>058-066>071-077>082-088>097-101>105-180315- /O.NEW.KSGF.FW.W.0007.250318T1700Z-250319T0100Z/ /O.CON.KSGF.FW.W.0006.000000T0000Z-250318T0100Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence- Christian-Douglas-Howell-McDonald-Barry-Stone-Taney-Ozark- 210 PM CDT Mon Mar 17 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR GUSTY WINDS AND DRY CONDITIONS... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT TUESDAY FOR GUSTY WINDS AND DRY CONDITIONS... The National Weather Service in Springfield has issued a Red Flag Warning, which is in effect from noon to 8 PM CDT Tuesday. * AFFECTED AREA...Fire Weather Zone 055 Benton, Fire Weather Zone 056 Morgan, Fire Weather Zone 057 Miller, Fire Weather Zone 058 Maries, Fire Weather Zone 066 Vernon, Fire Weather Zone 067 St. Clair, Fire Weather Zone 068 Hickory, Fire Weather Zone 069 Camden, Fire Weather Zone 070 Pulaski, Fire Weather Zone 071 Phelps, Fire Weather Zone 073 Bourbon, Fire Weather Zone 077 Barton, Fire Weather Zone 078 Cedar, Fire Weather Zone 079 Polk, Fire Weather Zone 080 Dallas, Fire Weather Zone 081 Laclede, Fire Weather Zone 082 Texas, Fire Weather Zone 088 Jasper, Fire Weather Zone 089 Dade, Fire Weather Zone 090 Greene, Fire Weather Zone 091 Webster, Fire Weather Zone 092 Wright, Fire Weather Zone 093 Newton, Fire Weather Zone 094 Lawrence, Fire Weather Zone 095 Christian, Fire Weather Zone 096 Douglas, Fire Weather Zone 097 Crawford, Fire Weather Zone 097 Howell, Fire Weather Zone 101 Cherokee, Fire Weather Zone 101 McDonald, Fire Weather Zone 102 Barry, Fire Weather Zone 103 Stone, Fire Weather Zone 104 Taney and Fire Weather Zone 105 Ozark. * TIMING...For the first Red Flag Warning, until 8 PM CDT this evening. For the second Red Flag Warning, from noon to 8 PM CDT Tuesday. * WINDS...South 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 22 percent. * TEMPERATURES...Up to 79. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Soria
2 follow-up statements
104 WWUS83 KSGF 180103 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 803 PM CDT Mon Mar 17 2025 KSZ073-097-101-MOZ055>058-066>071-077>082-088>097-101>105-180915- /O.EXP.KSGF.FW.W.0006.000000T0000Z-250318T0100Z/ /O.CON.KSGF.FW.W.0007.250318T1700Z-250319T0100Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence- Christian-Douglas-Howell-McDonald-Barry-Stone-Taney-Ozark- 803 PM CDT Mon Mar 17 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT TUESDAY FOR GUSTY WINDS AND DRY CONDITIONS... ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND DRY CONDITIONS... * AFFECTED AREA...Fire Weather Zone 055 Benton, Fire Weather Zone 056 Morgan, Fire Weather Zone 057 Miller, Fire Weather Zone 058 Maries, Fire Weather Zone 066 Vernon, Fire Weather Zone 067 St. Clair, Fire Weather Zone 068 Hickory, Fire Weather Zone 069 Camden, Fire Weather Zone 070 Pulaski, Fire Weather Zone 071 Phelps, Fire Weather Zone 073 Bourbon, Fire Weather Zone 077 Barton, Fire Weather Zone 078 Cedar, Fire Weather Zone 079 Polk, Fire Weather Zone 080 Dallas, Fire Weather Zone 081 Laclede, Fire Weather Zone 082 Texas, Fire Weather Zone 088 Jasper, Fire Weather Zone 089 Dade, Fire Weather Zone 090 Greene, Fire Weather Zone 091 Webster, Fire Weather Zone 092 Wright, Fire Weather Zone 093 Newton, Fire Weather Zone 094 Lawrence, Fire Weather Zone 095 Christian, Fire Weather Zone 096 Douglas, Fire Weather Zone 097 Crawford, Fire Weather Zone 097 Howell, Fire Weather Zone 101 Cherokee, Fire Weather Zone 101 McDonald, Fire Weather Zone 102 Barry, Fire Weather Zone 103 Stone, Fire Weather Zone 104 Taney and Fire Weather Zone 105 Ozark. * TIMING...From noon to 8 PM CDT Tuesday. * WINDS...South 15 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 18 percent. * TEMPERATURES...Up to 79. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
498 WWUS83 KSGF 180736 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 236 AM CDT Tue Mar 18 2025 KSZ073-097-101-MOZ055>058-066>071-077>082-088>097-101>105-190100- /O.CON.KSGF.FW.W.0007.250318T1700Z-250319T0100Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence- Christian-Douglas-Howell-McDonald-Barry-Stone-Taney-Ozark- 236 AM CDT Tue Mar 18 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR GUSTY WINDS AND DRY CONDITIONS... * AFFECTED AREA...Fire Weather Zone 055 Benton, Fire Weather Zone 056 Morgan, Fire Weather Zone 057 Miller, Fire Weather Zone 058 Maries, Fire Weather Zone 066 Vernon, Fire Weather Zone 067 St. Clair, Fire Weather Zone 068 Hickory, Fire Weather Zone 069 Camden, Fire Weather Zone 070 Pulaski, Fire Weather Zone 071 Phelps, Fire Weather Zone 073 Bourbon, Fire Weather Zone 077 Barton, Fire Weather Zone 078 Cedar, Fire Weather Zone 079 Polk, Fire Weather Zone 080 Dallas, Fire Weather Zone 081 Laclede, Fire Weather Zone 082 Texas, Fire Weather Zone 088 Jasper, Fire Weather Zone 089 Dade, Fire Weather Zone 090 Greene, Fire Weather Zone 091 Webster, Fire Weather Zone 092 Wright, Fire Weather Zone 093 Newton, Fire Weather Zone 094 Lawrence, Fire Weather Zone 095 Christian, Fire Weather Zone 096 Douglas, Fire Weather Zone 097 Crawford, Fire Weather Zone 097 Howell, Fire Weather Zone 101 Cherokee, Fire Weather Zone 101 McDonald, Fire Weather Zone 102 Barry, Fire Weather Zone 103 Stone, Fire Weather Zone 104 Taney and Fire Weather Zone 105 Ozark. * TIMING...From noon today to 8 PM CDT this evening. * WINDS...South 20 to 30 mph with gusts up to 40 to 50 mph. * RELATIVE HUMIDITY...As low as 20 to 30 percent. * TEMPERATURES...Up to 80. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Titus
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Mar 17, 12:23 PM CDT, 1 hour 47 minutes earlier. Its key messages:
- Elevated to Significant fire danger today and Tuesday. The Red Flag Warning is currently in effect from 12-8 PM. Additional fire weather headlines may be needed for Tuesday.
- Gusts of 40-50 mph expected Tuesday with stronger gusts possible Tuesday night through Wednesday.
- The next round of showers will be Wednesday evening into Wednesday night. Light rain will change to light snow. No snow accumulations.
- Elevated to locally significant fire weather concerns return Thursday and especially Friday.
Area forecast discussion, Mar 17, 12:23 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1223 PM CDT Mon Mar 17 2025
.KEY MESSAGES...
- Elevated to Significant fire danger today and Tuesday. The Red
Flag Warning is currently in effect from 12-8 PM. Additional
fire weather headlines may be needed for Tuesday.
- Gusts of 40-50 mph expected Tuesday with stronger gusts
possible Tuesday night through Wednesday.
- The next round of showers will be Wednesday evening into
Wednesday night. Light rain will change to light snow. No
snow accumulations.
- Elevated to locally significant fire weather concerns return
Thursday and especially Friday.
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 330 AM CDT Mon Mar 17 2025
Very dry air (MinRH 15-25%) and gusty winds (Max gusts 30-40
mph) are expected today. Dry air will be fairly uniform across
the area, but winds will be strongest west of Hwy 65 and weakest
east of Hwy 63. Those winds will be out of the SSW. This results
in widespread significant fire weather concerns, causing the
expansion of the Red Flag Warning to cover all of SW MO and SE
KS.
Otherwise look for sunny skies and highs in the upper 60s to
upper 70s today (warmest west).
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
Issued at 330 AM CDT Mon Mar 17 2025
Tuesday: The pressure gradient will tighten up as leeward
cyclogenesis spins up a surface low over the western Plains.
Stronger S-SW winds (Max gusts 35-50 mph, strongest W of Hwy
65) and greater moisture (MinRH 20-35%, lowest toward central
MO) will result in solid elevated and locally significant fire
weather concerns. Depending on how fire/fuels respond today,
additional Red Flag warnings may be needed. Wind advisories are
also likely over at least the areas W of Hwy 65. Look for high
temps in the mid 70s to low 80s.
Tuesday night and Wednesday:
Models are in good general agreement in occluding the leeward
cyclone as over NE KS Tuesday night into Wednesday morning,
deepening the surface low to 985-990mb as it tracks across NW
MO on Wednesday.
Winds: The most likely impact for our area will be
strong winds out the south Tuesday night, then veering out of
the west and northwest through the day following the passage of
a dry line and cold front. There is some variation with exact
low strength, track, and occlusion location which brings some
uncertainty in wind fields. NBM max gust probabilities for > 45
mph are generally 50-100% (highest over the peak of the Ozarks
plateau), making a wind advisory likely. Probabilities for gusts
> 60 mph are in the 20-40% range over the plateau. If stronger
wind fields and/or greater mixing can be realized, a High Wind
Warning may be required.
Precip: The airmass starts out Tuesday night fairly dry and a
dry line, followed closely by a cold front, move in from the
west late Tuesday night and Wednesday morning before upper
level cold air moves in. This results in weak lapse rates and
limited instability for any convection that can initiate in the
dry airmass as the dry line moves in. Once the closely following
cold front moves in, there will be an inversion around 700-600
mb that will prohibit deep convection. Thus, no severe weather
is currently expected. In fact, for Tuesday night into Wednesday
afternoon, the forecast is generally dry with PoPs <= 15.
Fire weather: Moisture drops behind the morning dryline, but
quickly increases back to 50-60% over the west. Over the east,
the moisture may be slower to move in behind the dry line,
possibly allowing for values of 30-40% to linger for a few hours
east of Hwy 65 Wednesday afternoon. Combined with the strong
winds, this may lead to an area of solidly elevated fire
concerns over the east.
Wednesday night:
Very similar to the system late last week, wrap around moisture
and cooler air will move in Wednesday evening into Wednesday
night, resulting in a period of snow rain showers that will turn
to snow. Just like last Friday night, lows will be around
freezing so no accumulation is expected due to warm ground
temps.
Thursday:
Could see some elevated fire weather Thursday, but light precip
from the night before combined with high temps in the 50s should
prohibit anything too concerning even as minRH values of 20-30%
are expected. Winds will be from the NW at 10-15 mph gusting to
15-25 mph.
Friday:
Warmer Friday with highs in the 60s. Elevated to significant
fire weather is a concern given minRH values of 20-30% and max
southerly gusts of 30-40 mph.
Next weekend:
Still plenty of uncertainty with details, but a pair of
shortwaves may bring showers and thunderstorms Friday night
(~40%) and again Saturday night into Sunday (~50%). Still a long
way out with limited confidence, but will monitor for severe
potential given low end probabilities from CSU ML and CIPS
output, but nothing concerning at this time.
Look for highs in the 60s both days.
&&
.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1221 PM CDT Mon Mar 17 2025
VFR through the period with gusty southwesterly winds up to 35
knots. These winds stay elevated through tonight and into
Tuesday.
&&
.FIRE WEATHER...
Issued at 330 AM CDT Mon Mar 17 2025
The Red Flag Warning for today was expanded to cover all areas
along and west of Highway 63.
For specific local forecasts, see our forecast webpages or the
Fire Weather Planning Forecast.
In general, today will see the most significant fire weather
conditions with very dry air and gusty winds. Worst conditions
west of Hwy 65. Expanded the Red Flag warning to cover portions
of south-central MO. Winds will be borderline or even a little
below traditional criteria over south-central MO, but RH values
will be 15-20% and fuels have been burning lately.
Tuesday will see stronger winds but higher minRH. The one
exception for the RH trend will be over areas NE of
Springfield through central MO where values will drop to 20-25%.
May need a Red Flag Warning for some areas, but at least seeing
solidly elevated fire weather conditions across the entire area.
Wednesday: Tricky forecast given a system moving through. Very
strong winds (easily gusting > 45mph , possibly > 60 mph). RH
will be lowest at 30-40% east of Hwy 65 and 40-60% elsewhere.
Little to no precipitation is expected until light rain/snow
Wednesday evening into Wednesday night.
Thursday: Dry (20-40 RH) but with high temps in the 50s. Sunny
skies and breezy winds. Thinking cooler temps, lighter winds,
and recent light precip the night before will prevent too many
concerns for Thursday, but may serve to dry fuels for a more
significant fire day Friday.
Friday: Elevated to significant fire concerns. Highs in the 60s,
minRH 20-30%, and southerly winds gusting to 25-40 mph
(strongest west) are in the forecast.
Next weekend: Greater moisture, lighter winds, and 40-50%
chances for rain will reduce fire concerns.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Red Flag Warning until 8 PM CDT this evening for KSZ073-097-
101.
MO...Red Flag Warning until 8 PM CDT this evening for MOZ055>058-
066>071-077>082-088>097-101>105.
&&
SHORT TERM...Titus
LONG TERM...Titus
AVIATION...Soria
FIRE WEATHER...SoriaHazardous weather outlook, Mar 17, 4:05 AM CDT, 10 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 405 AM CDT Mon Mar 17 2025 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-180915- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 405 AM CDT Mon Mar 17 2025 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited non thunderstorm wind risk. Extreme fire weather risk. DISCUSSION... Elevated to significant fire weather conditions expected today. A Red Flag Warning has been issued for 12-8PM for counties along and west of Highway 63. Relative humidity values will be as low as 15-25 percent with gusty southwesterly winds up to 30 to 40 mph. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Elevated to significant fire weather conditions will exist on Tuesday, then again Thursday and especially Friday. Winds Tuesday will gust to 35 to 50 mph. Winds on Wednesday will gust to at least 45 mph, and possibly over 60 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Titus
In the hours before
Local storm report, Mar 17, 9:29 AM CDT, 4 hours 41 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Springfield MO
929 AM CDT Mon Mar 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM Tornado 5 N Seymour 37.22N 92.75W
03/14/2025 Webster MO NWS Storm Survey
Corrects previous tornado report from 5 N
Seymour for width. Corrects previous tornado
report from 5 N Seymour to add track length
and adjust start time. NWS storm survey
indicates an EF1 tornado with maximum wind
speeds of 100 mph started 5 miles north of
Diggins and tracked northeast into western
Wright County with a path length of just
over 17 miles. The maximum width of the
tornado was around 400 yards. Damage
included a roof torn off of a home, numerous
barns destroyed, a collapsed cell phone
tower, and snapped trees laying in a
cyclonic pattern.
&&
TEONearby
Red Flag Warnings in Missouri, 2025Red Flag Warnings in Kansas, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.